Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 16, 2006, 7:16 PM CST for Wabash County, Illinois; Gibson County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2006, 7:16 PM CST (01:16 UTC)
- Expired
- Feb 16, 2006, 8:00 PM CST
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Wabash County, IL, Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 13 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
| Feb 16, 5:13 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 170117
SVRPAH
ILC185-INC051-170200-
/O.NEW.KPAH.SV.W.0013.060217T0116Z-060217T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
716 PM CST THU FEB 16 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA.
WABASH COUNTY IN SOUTHEAST ILLINOIS.
* UNTIL 800 PM CST.
* AT 713 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
KEENSBURG...OR ABOUT 10 MILES SOUTHWEST OF MOUNT CARMEL...AND
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR MOUNT CARMEL BY 725 PM CST.
NEAR OWENSVILLE BY 730 PM CST.
NEAR PRINCETON AND PATOKA BY 740 PM CST.
NEAR OAKLAND CITY BY 755 PM CST.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN KEENSBURG WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
LAT...LON 3844 8795 3823 8795 3818 8763 3818 8749
3821 8747 3821 8733 3836 8732 3838 8742
3847 8747 3846 8759 3842 8773
$$1 follow-up statement
000
WWUS53 KPAH 170132
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CST THU FEB 16 2006
ILC185-170141-
/O.CAN.KPAH.SV.W.0013.000000T0000Z-060217T0200Z/
WABASH IL-
731 PM CST THU FEB 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR WABASH COUNTY IS CANCELLED...
THE STRONGEST STORMS HAVE SHIFTED EAST INTO GIBSON COUNTY INDIANA.
THUS...THE WARNING FOR WABASH COUNTY HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND SOUTHEAST MISSOURI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.
LAT...LON 3832 8777 3823 8795 3818 8763 3818 8749
3821 8747 3821 8733 3836 8732 3838 8742
3847 8747 3846 8759 3842 8773
$$
INC051-170200-
/O.CON.KPAH.SV.W.0013.000000T0000Z-060217T0200Z/
GIBSON IN-
731 PM CST THU FEB 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR GIBSON COUNTY...
AT 725 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR OWENSVILLE...OR ABOUT 7 MILES SOUTHEAST OF MOUNT
CARMEL...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANCISCO...MACKEY...SOMERVILLE AND OAKLAND CITY
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND SOUTHEAST MISSOURI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.
LAT...LON 3832 8777 3823 8795 3818 8763 3818 8749
3821 8747 3821 8733 3836 8732 3838 8742
3847 8747 3846 8759 3842 8773
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 2:34 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Feb 16, 2:34 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED FORMATTING NATIONAL WEATHER SERVICE PADUCAH KY 234 PM CST THU FEB 16 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER THREAT LATE THIS AFTERNOON INTO THIS EVENING ALONG WITH WINDY CONDITIONS...MINOR WINTER EVENT FRIDAY NIGHT INTO EARLY SATURDAY MORNING...AND POSSIBLY A MORE SIGNIFICANT WINTER EVENT SUNDAY INTO MONDAY. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... NORTHWEST AND WESTERN PORTIONS OF THE PAH FORECAST AREA ARE CURRENTLY UNDER A TORNADO WATCH UNTIL 8PM CST. LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG THE APPROACHING COLD FRONT...CURRENTLY EXTENDING FROM NORTHWEST OF STL SOUTHWEST INTO NORTHWEST ARKANSAS. STL IS ALREADY ISSUING SEVERE THUNDERSTORM WARNINGS. COLD FRONT PASSAGE ACROSS THE PAH FA WILL BE APPROXIMATELY BETWEEN 22Z AND 04Z FRIDAY...SO SEVERE WEATHER THREAT WILL CONTINUE INTO THE LATE EVENING HOURS. AHEAD...ALONG AND RIGHT BEHIND THE FRONT...EXPECT WINDS TO STAY UP NEAR WIND ADVISORY CRITERIA...SO EXTENDED GOING WIND ADVISORY UNTIL 10Z FRIDAY. FOR FRIDAY NIGHT...GFS HAS TRENDED JUST A LITTLE FARTHER SOUTH...AFFECTING MAINLY THE SOUTHERN HALF OF THE PAH FORECAST AREA...WITH THE NAM CONTINUING TO BARELY BRING QPF INTO EXTREME SOUTHERN PORTIONS OF THE FA. WILL LEAN TOWARD THE GFS...THOUGH NOT QUITE AS WET...WHICH WOULD MEAN AROUND AN INCH OF SNOWFALL WILL BE POSSIBLE ACROSS MAINLY THE SOUTHERN THIRD OF THE FA. WILL CONTINUE TO KEEP AN EYE ON HOW FAR NORTH THE MODELS BRING THIS OVERRUNNING SYSTEM. THIS SYSTEM SHOULD MOVE OUT OF THE REGION SATURDAY MORNING...LEADING TO DRY AND VERY COLD CONDITIONS FOR SATURDAY AND SATURDAY NIGHT. USED A MAV/MET BLEND FOR TEMPS THROUGH FRIDAY NIGHT...THEN LEANED TOWARD SLIGHTLY WARMER MET FOR SATURDAY HIGHS AND COLDER MAV FOR SATURDAY NIGHT LOWS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... FORECAST FOR THE LAST HALF OF THE WEEKEND AND BEYOND CONTINUES TO BE UNPLEASANT...WITH MULTIPLE STREAMS OF ENERGY POSSIBLY BRINGING TOGETHER MOISTURE AND COLD AIR OVER THE FORECAST AREA. THE 12Z GFS IS CONSISTENT WITH YESTERDAYS RUNS IN BRINGING A PERIOD OF ISENTROPIC LIFT OVER THE REGION AHEAD OF A RELATIVELY WEAK DISTURBANCE IN VERY STRONG ZONAL FLOW ALOFT ON SUNDAY AND SUNDAY NIGHT. THE MODELS HAVE BEEN TRENDING MUCH COOLER AND DRIER WITH THE SURFACE HIGH THAT WILL BE OVER THE AREA SUNDAY MORNING. AS MOISTURE OVERSPREADS THE AREA SUNDAY MORNING...TEMPERATURES WILL HAVE A DIFFICULT TIME WARMING UP AND MAY GET STUCK IN THE LOWER TO MID 20S. THIS WOULD RESULT IN SOME LARGE SNOW TO RAIN RATIOS...WHICH MAY MAKE A WARNING EVENT OUT OF QUARTER INCH LIQUID QPF. THIS MAY OFFSET A SLIGHTLY DRIER MODEL SOLUTION. THE MODEL DOES SHOW A WARM LAYER AROUND 750MB...WHICH REMAINS JUST BELOW FREEZING. SO WILL MENTION SLEET ALONG WITH THE SNOW IN THE SOUTH...WITH PURE SNOW IN THE NORTH. GIVEN SOME UNCERTAINTY IN HOW FAR NORTH PRECIPITATION WILL SPREAD HAVE KEPT POPS FOR SUNDAY AND SUNDAY NIGHT IN THE GOOD CHANCE RANGE FOR NOW. KEPT A SLIGHT CHANCE OF LIGHT SNOW AS ANOTHER WEAK DISTURBANCE RACES THROUGH THE REGION ON THE HEELS OF THE FIRST ONE. KNOCKED TEMPERATURES DOWN QUITE A BIT THROUGH TUESDAY...FACTORING IN MODEL TRENDS AND LIKELY SNOWPACK. THE 12Z GFS AND 00Z ECMWF ALONG WITH HPC INDICATE MODERATING TEMPERATURES AND SOUTHERLY SURFACE FLOW DEVELOPING BY WEDNESDAY OR THURSDAY...WITH SOME POTENTIAL FOR PRECIPITATION...ESPECIALLY THURSDAY. HAVE DECIDED TO KEEP THE FORECAST DRY FOR MONDAY NIGHT THROUGH THURSDAY...AND WAIT TO SEE WHAT THINGS LOOK LIKE AFTER THE WEEKENDS WEATHER. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...WIND ADVISORY UNTIL 4 AM ALL COUNTIES. MO...WIND ADVISORY UNTIL 4 AM ALL COUNTIES. IL...WIND ADVISORY UNTIL 4 AM ALL COUNTIES. IN...WIND ADVISORY UNTIL 4 AM ALL COUNTIES. && RST/DRS
Hazardous weather outlook, Feb 16, 3:10 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CST THU FEB 16 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 310 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE STORM THROUGHOUT THE QUAD STATE AREA LATE THIS AFTERNOON AND THIS EVENING...AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION. STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED NEAR FRONT FROM NEAR ST. LOUIS TO JUST EAST OF SPRINGFIELD MISSOURI. THESE STORMS WILL MOVE RAPIDLY EAST NORTHEAST INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS BETWEEN 4 AND 5 PM. VERY STRONG WIND FIELDS WILL LEAD TO A CHANCE OF DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES. THE SEVERE WEATHER THREAT WILL BE INCREASED WITH ANY ISOLATED THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT. THE STORMS SHOULD EXIT THE EASTERN PORTIONS OF THE AREA AROUND 10 PM. A WIND ADVISORY CONTINUES ACROSS THE AREA FOR WINDS GUSTING OVER 40 MPH FROM THE SOUTH AHEAD OF THE FRONT THIS AFTERNOON AND EVENING...AND BEHIND THE FRONT OVERNIGHT FOR NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF ACCUMULATING SNOWS ACROSS THE SOUTHERN HALF OF THE QUAD STATE FRIDAY NIGHT AND SATURDAY. THERE IS A BETTER CHANCE OF ACCUMULATING SNOWS OVER THE ENTIRE AREA SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THROUGHOUT THE REGION THIS AFTERNOON AND EVENING. DRS
In the hours before
Local storm report, Feb 16, 5:56 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
556 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HEAVY RAIN WOODLAWN 38.33N 89.04W
02/16/2006 M0.00 INCH JEFFERSON IL BROADCAST MEDIA
1.2 ICHES OF RAIN IN 17 MINUTES
&&
SMITTYLocal storm report, Feb 16, 6:04 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL PATTERSON 37.19N 90.55W
02/16/2006 M1.75 INCH WAYNE MO LAW ENFORCEMENT
&&
SMITTYLocal storm report, Feb 16, 6:39 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
02/16/2006 RIPLEY MO LAW ENFORCEMENT
TREES DOWN REPORTED THROUGHOUT COMMUNITY.
&&
SMITTYLocal storm report, Feb 16, 6:41 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
641 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 5 S DONIPHAN 36.55N 90.82W
02/16/2006 RIPLEY MO LAW ENFORCEMENT
TREES DOWN.
&&
SMITTYLocal storm report, Feb 16, 7:12 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 7 SW MOUNT CARMEL 38.35N 87.86W
02/16/2006 M0.75 INCH WABASH IL LAW ENFORCEMENT
HAIL OCCURRED IN COMMUNITY OF BELLMONT.
&&
SMITTYLocal storm report, Feb 16, 7:14 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST KEENSBURG 38.35N 87.87W
02/16/2006 M70 MPH WABASH IL LAW ENFORCEMENT
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:03 PM CST | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 42 min |
| Feb 16, 6:30 PM CST | Severe Thunderstorm Warning | PAH | Jackson | 35 min |
| Feb 16, 7:24 PM CST | Severe Thunderstorm Warning | PAH | Alexander | 36 min |
| Feb 16, 7:39 PM CST | Severe Thunderstorm Warning | PAH | Pulaski, Union | 36 min |
| Feb 17, 4:07 AM CST | Snow Advisory | PAH | Alexander, Massac, Pulaski | 22 hr |
| Feb 16, 7:45 PM CST | Severe Thunderstorm Warning | PAH | Pike | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.